MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A visual examination of the device noted no damage to the device.A leak test determined the device did not leak.The event is currently under investigation.This report includes relevant information known at this time. a follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that turbo-ject® single lumen power-injectable picc (peripherally inserted central catheter) was cracked.The line had originally been implanted on (b)(6) 2017.On (b)(6) 2017, opacification of the product was noted, which was attributed by the customer to a lack of reflux.Diffusion was observed on the surface, which the customer postulated may have been due to a crack in the picc line.On (b)(6) 2017, thrombosis of the line was observed, which began at the initial portion of the left subclavian vein.The picc line was ultimately removed on (b)(6) 2017.The line was replaced with a mid line with an indication of passing a taxotere chemotherapy half-dose.The complaint product has been received for evaluation; however, as of the date of this report, the investigation is still ongoing.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawings, instructions for use (ifu), manufacturing instructions, quality control data, specifications, and visual inspection/functional testing of the device was conducted during the investigation.One device was returned for investigation.The length of the returned catheter is approximately 34.7 cm.A visual examination noted no damage to the catheter.There was lots of blood on the returned device.The device was flushed with water.A leak test determined the device did not leak.The failure could not be located.The customer¿s difficulty could not be recreated during the investigation.Additionally, physical investigation of the device noted no evidence of thrombosis on the product.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of the manufacturer's database identified one other complaint associated with lot 7883795 (same device, different failure mode [thrombosis]).However, this is being covered under this mfr.Report.The device is shipped with instructions for use, which states the proper warnings, precautions, and instructions for use.Device analysis found the product to meet and perform to required specifications, complaint unconfirmed.Based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7188633
Report Number1820334-2018-00003
Device Sequence Number16161363
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)190503(10)7883795
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;